Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 52, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 24, 2006, 12:43 PM CDT for Langlade County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2006, 12:43 PM CDT (17:43 UTC)
- Expired
- Jun 24, 2006, 1:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Langlade County, WI
The radar
The Green Bay radar (KGRB), 119 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 241743 SVRGRB WIC067-241830- /O.NEW.KGRB.SV.W.0052.060624T1743Z-060624T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1243 PM CDT SAT JUN 24 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN * UNTIL 130 PM CDT * AT 1242 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PEARSON TO 11 MILES WEST OF ANTIGO...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PEARSON BY 1250 PM... ANTIGO BY 115 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4542 8916 4524 8943 4509 8915 4531 8871 $$ JKL
3 follow-up statements
000 WWUS53 KGRB 241757 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1256 PM CDT SAT JUN 24 2006 WIC067-241830- /O.CON.KGRB.SV.W.0052.000000T0000Z-060624T1830Z/ LANGLADE WI- 1256 PM CDT SAT JUN 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR LANGLADE COUNTY... AT 1252 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER... AND DAMAGING WINDS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PICKEREL TO 8 MILES WEST OF ANTIGO...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF CRANDON TO 8 MILES WEST OF ANTIGO...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ANTIGO BY 110 PM... LILY AND BRYANT BY 115 PM... STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. GET OFF LAKES BEFORE THE STORMS MOVE IN. LAT...LON 4542 8916 4524 8943 4509 8915 4531 8871 $$ JKL
000 WWUS53 KGRB 241815 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 115 PM CDT SAT JUN 24 2006 WIC067-241830- /O.CON.KGRB.SV.W.0052.000000T0000Z-060624T1830Z/ LANGLADE WI- 115 PM CDT SAT JUN 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR LANGLADE COUNTY... AT 111 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS NEAR 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LILY TO ANTIGO...MOVING EAST AT 20 MPH. THE STORMS WILL CONTINUE TO MOVE THROUGH RURAL LANGLADE COUNTY. SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4542 8916 4515 8941 4509 8915 4531 8871 $$ JKL
000 WWUS53 KGRB 241825 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 125 PM CDT SAT JUN 24 2006 WIC067-241835- /O.EXP.KGRB.SV.W.0052.000000T0000Z-060624T1830Z/ LANGLADE WI- 125 PM CDT SAT JUN 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LANGLADE COUNTY EXPIRES AT 130 PM CDT... THE THUNDERSTORMS HAVE WEAKENED...BUT WIND GUSTS OVER 35 MPH...SMALL HAIL AND HEAVY RAIN ARE STILL EXPECTED WITH THESE THUNDERSTORMS. LAT...LON 4542 8916 4515 8941 4509 8915 4531 8871 $$ JKL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:30 AM CDT, 9 hours 13 minutes earlier.
Area forecast discussion, Jun 24, 3:30 AM CDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 AM CDT SAT JUN 24 2006 .SHORT TERM...TODAY THROUGH SUNDAY. MAIN FORECAST FOR THIS PERIOD WILL BE ON CONVECTION AND ASSOCIATED CLOUD COVER AND ITS AFFECTS ON MAXIMUM TEMPERATURES BOTH DAYS. RADAR INDICATED MID LEVEL RETURNS ACROSS CENTRAL WISCONSIN WHERE A FEW SPRINKLES WERE PROBABLY BEING REPORTED. 00Z GRB SOUNDING VERY DRY... SO PRECIPITATION SHOULD HAVE A HARD TIME WORKING INTO EAST CENTRAL WISCONSIN THIS MORNING. HAVE TAPERED PRECIPITATION CHANCES DOWN ACROSS THE EAST EARLY THIS MORNING...BUT REMAINDER OF THE FORECAST PACKAGE FOR TODAY REMAINS RELATIVELY UNCHANGED FROM PREVIOUS FORECAST. NEW DAY1 FROM SPC HAS AREA IN SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND TONIGHT. THINK CLOUD COVER AND LACK OF DEEP MOISTURE SHOULD LIMIT ANY WIDESPREAD SEVERE WEATHER OUTBREAK. IF THERE WOULD BE ANY SEVERE WEATHER...IT WOULD BE ACROSS CENTRAL WISCONSIN CLOSER TO THE SURFACE LOW AND ASSOCIATED WARM FRONT. DID RAISE MAXIMUM TEMPERATURES A DEGREE OR TWO DUE TO WARM START AND HIGH TEMPERATURES UPSTREAM YESTERDAY UNDER THE TROUGH. SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS MUCH OF THE AREA TONIGHT. THE SHOWERS AND STORMS SHOULD BECOME SCATTERED OVERNIGHT. PRECIPITATION WILL LINGER INTO SUNDAY ALTHOUGH A DIMINISHING TREND SHOULD ESTABLISH ITSELF DURING THE AFTERNOON HOURS AND COOLER AND DRIER AIR WORKS IN FROM THE NORTHEAST AND UPPER TROUGH SHIFTS EAST OF THE AREA. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. TIMING OF PCPN IS ONCE AGAIN THE MAIN CONCERN IN THE LONG TERM. MEDIUM RANGE MODELS ARE SIMILAR IN SHOWING RIDGES IN THE EASTERN AND WESTERN CONUS WITH A TROF OVER THE WESTERN GREAT LAKES REGION. 00Z WRF AND GFS FORECAST SOME PCPN IN THE EAST ON SUNDAY NIGHT WITH A 500 MB CYCLONE IN THE VICINITY...AND CONTINUE PCPN MONDAY AS THIS FEATURE STARTS TO FILL. THERE WILL BE A BRIEF DRY PERIOD BEFORE ANOTHER 500 MB CYCLONE AND A SURFACE COLD FRONT DROP SOUTH INTO WISCONSIN. PCPN SHOULD GET GOING IN THE AREA TUESDAY AND CONTINUE THROUGH WEDNESDAY BEFORE SURFACE HIGH PRESSURE BUILDS INTO THE STATE KEEPING THINGS DRY FOR THE LATTER HALF OF THE WEEK. ONLY MINOR CHANGES TO TEMPERATURES IN THE DIRECTION OF GFSX MOS AND HPC MANUAL GUIDANCE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/MG WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 24, 12:15 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT SAT JUN 24 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251715- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT ISOLATED STORMS WITH HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH ARE POSSIBLE OVER CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN TUESDAY INTO WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT. LMZ521-522-541>543-564-251715- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1215 PM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN TUESDAY INTO WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. AUSTIN WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:17 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 43 min |
| Jun 24, 1:46 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto | 44 min |
| Jun 24, 2:21 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 39 min |
| Jun 24, 2:48 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 57 min |
| Jun 24, 3:12 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 48 min |
| Jun 24, 3:26 PM CDT | Marine Weather Statement | GRB | 94 min | |
| Jun 24, 4:03 PM CDT | Marine Weather Statement | GRB | 47 min | |
| Jun 24, 5:17 PM CDT | Tornado Warning | GRB | Calumet | 28 min |
| Jun 24, 6:01 PM CDT | Marine Weather Statement | GRB | 89 min | |
| Jun 24, 6:30 PM CDT | Marine Weather Statement | GRB | 60 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.